Jump to content

wombat666

Member Since 10 Aug 2010
Offline Last Active Jul 17 2014 03:03 PM

Topics I've Started

23 / Male - Accutane For The First Time

17 September 2013 - 02:13 PM

So, a little about me. I'm a 22-year old college student, 23 in two months... been suffering from acne since middle school. It got really bad around 11th / 12th grade, and since then has been messing with my life. I've swung back and forth between periods of severe acne and periods of being relatively clear...
 
I got prescribed Accutane last Wednesday... my derm told me that given how inconveniently placed my acne is (a lot of it is around my mouth and even right on the lipline), it would be preferable to use some kind of oral treatment... she started talking antibiotics, and then I brought up Accutane, which kind of threw her off... but what she ended up telling me was that she wasn't against putting me on 'tane, seeing as how even though my acne is only mild / moderate, its a) incredibly resistant and b) has been scarring heavily in the past couple years.
 
This wasn't a decision I took lightly. I pestered my derm with questions about side effects and risks for permanent damage. She assured me that none of her patients had suffered long-term damage, simply because she monitors them closely and at the slightest sign of side effects outside the norm, she pulls them off the medicine.
 
I got put on 20mg the first month, to a) test my reaction and b) hopefully avoid the initial flareup, at least according to my derm.
 
Day 5
 
Today is day 5... looks like I won't be avoiding the initial breakout after all, even on this low dosage. I've been getting whiteheads galore lately... I have seven around my mouth, really embarrassing... don't want to pop them though, as people have warned against that... more stuff coming up on my cheeks, my nose, my forehead, and my neck.
 
In terms of symptoms, nothing so far... a headache or two, but those could be entirely unrelated.

I'm really hoping the initial breakout doesn't get too bad, because I'm currently going to school full-time, and I feel sooo uncomfortable sitting under the bright light with my crappy, oily, skin covered in whiteheads and hyperpigmentation. Not to mention I also have to work on top of going to school, and whenever I get a bad breakout I just lose all drive and motivation. That's how it's always been with me and acne... it just runs my life. My emotional ups and downs coincide with the ups and downs of my skin.


Can Accutane Work For Kissing-Induced Lip Pimples?

07 September 2013 - 02:23 PM

Another accutane question. I get pimples around the lips / on the lipline after kissing my girl, embarrassing and often quite painful. I already know it's not herpes because a) they come to whiteheads just like any old pimple would and b) I've had my doctor do a swab test just to be sure. These only occur after heavy, prolonged lip action, not after pecking. It can take anywhere from a day to several days for them to surface.

 

Out of all the acne I get (I also get typical clogged pore type stuff on my cheeks, big cysts on my jawline most often caused by dairy, and smaller cysts in my chin area), the lipline stuff is the most embarrassing. Can accutane get rid of, or at least reduce the onset of this kind of acne?


Do I Have A Chance Of Getting On Accutane If...

05 September 2013 - 02:14 PM

Right now I'm using Dan's benzoyl peroxide (not strictly following the Regimen) and it's keeping my skin quite smooth, although I still have acne around my chin - maybe 10-15 actives of varying sizes. There are also random pimples in other areas of my face.

 

If this is the case, would my dermatologist simply tell me to stick with BP instead of considering putting me on accutane? I really don't want to keep using BP. I'm an outdoor person and tend to sweat a lot, and having BP running down my face stains shirts like you wouldn't believe. Plus I can't use moisturizer with BP, every time I try I get chemical burns - hence my skin is perpetually dry, flaky and irritated. Not to mention that I also get moderate acne on my back and my chest, as well as on my neck, and even around / inside my ears sometimes - areas where I don't want to apply BP. Also, anytime I consume dairy I get deep cysts along my jawline that BP can't even touch.

 

I've tried a slew of antibiotics, tretinoin, diet, a bunch of holistic treatments (including urine therapy :o) ... I'm really fed up with topicals and creams, things that only work temporarily or things that I need to depend on for the rest of my life. I just want peace of mind. I'm ready to go through hell for six months+ if it means there will be at least some permanent improvement of my condition.

 

Do you guys think I have a case for accutane? If I can't get it from my derm, I can always get it from my physician... she suggested accutane to me back in early July, but I was hesitant back then because my acne wasn't nearly as bad, plus I was hoping the BP would work out... I'm just worried that a non-skin specialist might not be able to monitor my condition as well as someone with more experience.

 


Bp Leaving Film On Face?

29 July 2013 - 04:55 PM

Hey guys,

 

I recently got a new bottle of BP to replace my old one, wherein the BP had gotten all runny and watery.

 

Ever since then I've had a bit of a film on my face, but I really only notice it around my mouth region, I guess because it's the most flexible part of the face and moves around a lot.

 

It's different from dry skin flakes: this one is kinda elastic and stretchy, and comes off in much larger chunks. In fact I dont' really flake that much anymore, but I have to deal with this film-type stuff instead.

 

Anyone have any idea why the BP is doing this? Is it because there's just too much product for all of it to entirely absorb into my skin?

 

I should also note that I've been using Cetaphil Gentle Cleanser and applying BP immediately after washing / drying (rather than waiting). Could it be either of those two steps contributing to the film? Maybe the skin isn't dry enough, so the BP isn't able to absorb properly?